Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Sep 28, 2021, 2:45 PM PDT for Idaho County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 2:45 PM PDT (21:45 UTC)
- Expired
- Sep 28, 2021, 3:30 PM PDT
- In force
- 45 min
- Issued by
- NWS Missoula, MT
- Hail
- 0.25 in
- Wind
- 30
County Idaho County, ID
The radar
The Missoula radar (KMSX), 178 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054
WWUS85 KMSO 282145
SPSMSO
Special Weather Statement
National Weather Service Missoula MT
245 PM PDT Tue Sep 28 2021
IDZ007-282230-
Orofino/Grangeville Region ID-
245 PM PDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of central Idaho County
through 330 PM PDT...
At 245 PM PDT, Doppler radar was tracking a strong thunderstorm over
Kooskia, or 7 miles southeast of Kamiah, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kooskia and Syringa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4614 11603 4621 11598 4616 11572 4604 11578
TIME...MOT...LOC 2145Z 289DEG 13KT 4616 11592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Sep 28, 12:21 PM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 28, 12:21 PM PDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Missoula MT 121 PM MDT Tue Sep 28 2021 .DISCUSSION...Showers and isolated thunderstorms will continue through the afternoon, while under the influence of an unstable atmosphere due to the trough that is passing through the region. Drier air will enter the region tonight as the current trough departs so showers will have a decreasing trend overnight. Cloud cover is forecast to remain in many places overnight, but Wednesday will start with chilly temperatures due to a much cooler airmass in place. Cloud cover is expected to decrease during Wednesday with high temperatures warming to a few degrees below normal. Model guidance agree that high pressure will build into north- central Idaho and western Montana on Thursday. Thursday morning is showing up as the coldest of the week with most of the valleys in western Montana forecast to be near or below freezing. Confidence continues to increase for a quick moving shortwave trough passage on Friday. Showers, increased winds, and slightly cooler temperatures are the main weather conditions that will associated with the disturbance. Most of the extended models show a warming trend and dry conditions for this weekend and to start next week. && .AVIATION...A band of stratiform precipitation associated with an upper level trough passage continues to push across the Northern Rockies airspace this afternoon. This band of precipitation will push across the Continental Divide by 28/2300z, with scattered showers developing in an unstable atmosphere through 29/0300z this evening. Terrain obscurations will continue into the evening as snow levels have fallen to around 6,000 feet and ceilings area wide continue to hover in the 4k to 5k AGL range. Stratus clouds will continue to linger across the area tonight, particularly across mountainous terrain. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Special weather statement, Sep 28, 2:45 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
245 PM PDT Tue Sep 28 2021
IDZ007-282230-
Orofino/Grangeville Region ID-
245 PM PDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of central Idaho County
through 330 PM PDT...
At 245 PM PDT, Doppler radar was tracking a strong thunderstorm over
Kooskia, or 7 miles southeast of Kamiah, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kooskia and Syringa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4614 11603 4621 11598 4616 11572 4604 11578
TIME...MOT...LOC 2145Z 289DEG 13KT 4616 11592
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHNearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.